I have been taking amiodarone for 3 days and I feel extremely dizzy, tired and not very well. Should I stop immediately and go back on Sotalol.
Person's Gender: Female
Person's Age: 80
Fleconaide, Sotalol and Multaq. I was extremely well on Multaq, but cannot afford this.
I could not advise you to make such changes, as we do not have a physician-patient relationship established. But I can tell you that if you were my patient, just starting on amiodarone for atrial fibrillation, I would instruct you to stop it until I could see you back in my office to discuss what to do next. Starting or re-starting sotalol (after having been off of it for more than a few days can be risky, as it can bring on a dangerous heart rhythm.
Were you on these medicines for atrial fibrillation?
Yes, I am taking these medicines for atrial fibrillation
dizziness is a recognized side effect of amiodarone, and can be quite severe.
Although it usually does not develop as quickly as in your case.
Was sotalol working for you?
Yes, the sotalol was working, though I got very breathless when walking at a normal pace
If you can contact your doctor soon, I think the safest thing would be to stop the amiodarone now, and get further instructions from him/her as soon as possible.
Thank you for your help, I was uneasy about stopping it, but I shall take your advice.
I hope you realize that I was not actually advising you to stop the amiodarone, only telling you that's what I would advise one of my patients in a similar situation. Such advice implies a doctor-patient relationship, which does not exist with us. A technicality, perhaps, but an important legal issue in the US.
Thank you. I have been in touch with my cardiologist this morning, and he has advised me to stop taking amiodarone. He has now put me on flecainide.
Excellent. I hope you find a suitable medication that is not too expensive.